BETWEEN April, 1953, and August, 1954, nine reports * appeared in the literature describing a variety of delayed toxic reactions which may develop in hypertensive patients who are taking hydralazine hydrochloride. It is of interest that positive L. E.-cell phenomena have been noted in six patients (Table 1) receiving this chemical.
We wish to report data concerning a patient in whom the clinical picture of acute systemic lupus erythematosus and a positive L. E.-cell phenomenon developed. This patient recovered when administration of hydralazine hydrochloride was discontinued.
A married white woman, 58 years old, has been examined periodically at the Mayo Clinic since 1942 and found to be relatively well. From 1945 until August, 1950, her blood pressure gradually increased from 160/90 to 210/100. In August, 1950, oral administration of potassium thiocyanate was begun, with satisfactory results until January, 1951, at which time a skin eruption developed, which necessitated the discontinuance